Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Severe afib attacks after heavy weight training. Prescribed multaq and medication to lower BP. Advice

My first experience was when I woke up with a severe afib attack one morning after doing heavy weight training the night before, particularly leg presses at 450 lbs. After several episodes I found a cardiologist who put me on multaq and meds to lower my BP. While I have blips now and then that last a few seconds, I have had no further episodes. I still lift but not so heavy and never on a leg press machine which I understand puts a lot of pressure on the aortic valve. I want to progress but am not clear on what to do. I have a heart rate boundary of 135 but might I be able to push that as I regain conditioning?
Asked On : Wed, 1 May 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

The two may or may not be related...
You have not stated your age, gender, personal habits, family history or co-morbidities

Anaemia / Anxiety / Alcohol / Tobacco (smoking) / Caffeine (too much coffee, cola) / Medicines like Phenylephrine used for ‘cold’; Salbutamol used for asthma and so on are common causes...
Fever / Thyroid / Vitamin D, calcium and magnesium may all have a role.../ Illicit ‘drugs’ like Amphetamine are notorious to cause abnormal beats / At times, abnormal nerve paths in the heart (bypass tracts) are responsible!

You ought to see a cardiologist...Electro Physiological Studies may be necessary...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 2 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor